MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS TECHNOLOGIES AS AFINION 2; ANALYSER

ABBOTT DIAGNOSTICS TECHNOLOGIES AS AFINION 2; ANALYSER
Model Number 1116985
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 14 feb 2025 abbott technical consultant (tc) called technical services (ts) to report an issue from a customer.The customer had informed tc of the following; when they came in this morning, their 2 afinion 2 instruments (both sitting on a counter) were fine.When someone came in the room, they noticed that there was something leaking (like black coffee) underneath the 1 analyzer.When they noticed it, the instrument suddenly shut off.The instruments involved were: (b)(6) - instrument in question.(b)(6) - working fine.Ts contacted the customer and received the following update: just to summarize - we had 1 of the a1c machines off on its own when i came in this morning and a leak that looked like a coffee stain underneath both machines.When further examining, saw the battery pack of one of the machines was leaking battery acid.It also sparked in the process.We shut off the whole power supply in that area and had our biomed department come over and assess the spill.They removed the battery packs from both machines and said we need those replaced.I am afraid we might need both machines replaced as they were both sitting in the battery acid and am unsure what was damaged.The customer also mentioned that there was a quick spark on the cord and when they unplugged them, there was a quick burnt smell.Customer confirmed again that there was no harm or injury due to the event.On (b)(6) 2025, the customer confirmed they were referring to the power supply of the afinion instrument, not an external battery.Customer stated that the "leak" was coming from the power supply of the afinion 2 instrument serial number (b)(6).Both instruments were plugged in when they noticed the "leak stain" where the instruments were sitting on.Customer noticed the quick spark and quick burnt smell when they unplugged the (b)(6); the spark was coming from the power supply plug, not the analyzer.
 
Additional Manufacturer Narrative
Return of analyzer and power supplies initiated.
 
Additional Manufacturer Narrative
The complaint details were reviewed along with internal records and no nonconformances were identified.Power supplies are not batteries and do not contain batteries; they convert ac to dc, meaning their main components are electronic.Therefore, a power supply cannot leak.The most probable cause is user related.Physical inspection of the returned instrument showed no issues, and no leakage inside the instrument was observed.The electrical exposure was assessed to be caused by the already spilled liquids (most likely spilled coffee).
 
Event or Problem Description
On 14 feb 2025 abbott technical consultant (tc) called technical services (ts) to report an issue from a customer.The customer had informed tc of the following; when they came in this morning, their 2 afinion 2 instruments (both sitting on a counter) were fine.When someone came in the room, they noticed that there was something leaking (like black coffee) underneath the 1 analyzer.When they noticed it, the instrument suddenly shut off.The instruments involved were: - af20081867 - instrument in question.- af20080682 - working fine ts contact the customer and received the following update: just to summarize - we had 1 of the a1c machines off on its own when i came in this morning and a leak that looked like a coffee stain underneath both machines.When further examining, saw the battery pack of one of the machines was leaking battery acid.It also sparked in the process.We shut off the whole power supply in that area and had our biomed department come over and assess the spill.They removed the battery packs from both machines and said we need those replaced.I am afraid we might need both machines replaced as they were both sitting in the battery acid and am unsure what was damaged.The customer also mentioned that there was a quick spark on the cord and when they unplugged them, there was a quick burnt smell.Customer confirmed again that there was no harm or injury due to the event.21feb 2025, the customer confirmed they were referring to the power supply of the afinion instrument, not an external battery.Customer stated that the "leak" was coming from the power supply of the afinion 2 instrument serial number (b)(6).Both instruments were plugged in when they noticed the "leak stain" where the instruments were sitting on.Customer noticed the quick spark and quick burnt smell when they unplugged the af20081867; the spark was coming from the power supply plug, not the analyzer.

Brand Name
AFINION 2
Common Device Name
ANALYSER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS TECHNOLOGIES AS
kjelsåsveien 161
po box 6863 rodelokka
oslo NO-05 04
NO  NO-0504
Manufacturer (Section G)
ABBOTT DIAGNOSTICS TECHNOLOGIES AS
kjelsåsveien 161
po box 6863 rodelokka
oslo NO-05 04
NO   NO-0504
Manufacturer Contact
claire dora
kjelsåsveien 161
po box 6863 rodelokka
oslo NO-05-04
NO   NO-0504
24056000
MDR Report Key21586475
Report Number9613069-2025-00002
Device Sequence Number8757792
Product Code JQT
UDI-Device Identifier07070060014692
UDI-Public(01)07070060014692
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K182988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1116985
Device Catalogue Number1116985
Device Lot Number10441109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown